Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 24, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 9, 2020, 3:34 PM EST. It took effect at Nov 10, 2020, 10:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2020, 3:34 PM EST (20:34 UTC)
- In effect from
- Nov 10, 2020, 10:00 AM EST
- Expired
- Nov 11, 2020, 4:09 AM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
245 WHUS73 KIWX 092034 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 334 PM EST Mon Nov 9 2020 LMZ043-046-100445- /O.NEW.KIWX.GL.W.0024.201110T1500Z-201111T1000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 334 PM EST Mon Nov 9 2020 ...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 5 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and waves 4 to 7 ft expected. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...From 10 AM Tuesday to 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
832 WHUS73 KIWX 100309 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1009 PM EST Mon Nov 9 2020 LMZ043-046-101115- /O.CON.KIWX.GL.W.0024.201110T1500Z-201111T1000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1009 PM EST Mon Nov 9 2020 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 5 AM EST WEDNESDAY... * WHAT...South wind 15 to 25 knots Tuesday increasing to 20 to 30 knots. Gusts up to 35 knot gales. Southwest wind 20 to 30 knots Tuesday night veering west after midnight. Gusts up to 40 knot gales. Waves of 2 to 4 feet expected Tuesday, building to 4 to 8 feet Tuesday night. * WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI. * WHEN...From 10 AM Tuesday to 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
529 WHUS73 KIWX 100826 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 326 AM EST Tue Nov 10 2020 LMZ043-046-101700- /O.CON.KIWX.GL.W.0024.201110T1500Z-201111T1000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 326 AM EST Tue Nov 10 2020 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST WEDNESDAY... * WHAT...South wind 15 to 25 knots increasing to 20 to 30 knots. Gusts up to 35 knot gales. Southwest wind 20 to 30 knots tonight veering west after midnight. Gusts up to 35 knot gales. Waves of 2 to 4 feet today, building to 4 to 8 feet tonight. * WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI. * WHEN...From 10 AM Tuesday to 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
130 WHUS73 KIWX 101542 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1042 AM EST Tue Nov 10 2020 LMZ043-046-102345- /O.CON.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1042 AM EST Tue Nov 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...South wind 20 to 25 knots. Gusts up to 35 knot gales. Southwest wind 20 to 25 knots tonight veering west after midnight. Gusts up to 35 knot gales. Waves of 2 to 4 feet today, building to 4 to 9 feet tonight. * WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI. * WHEN...From 10 AM Tuesday to 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
378 WHUS73 KIWX 102014 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 314 PM EST Tue Nov 10 2020 LMZ043-046-110415- /O.CON.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 314 PM EST Tue Nov 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Southwest wind 15 to 25 knots veering west after midnight. Gusts up to 35 knot gales. Waves of 2 to 4 feet today, building to 4 to 9 feet tonight. * WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI. * WHEN...From 10 AM Tuesday to 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
212 WHUS73 KIWX 110344 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1044 PM EST Tue Nov 10 2020 LMZ043-046-111000- /O.CON.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1044 PM EST Tue Nov 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Southwest wind 20 to 30 knots veering west after midnight. Gusts up to 35 knot gales. Waves 4 to 8 feet, occasionally to 10 feet overnight. * WHERE...Michigan City IN to New Buffalo MI to St. Joseph MI. * WHEN...From 10 AM Tuesday to 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
471 WHUS73 KIWX 110909 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 409 AM EST Wed Nov 11 2020 LMZ043-046-111600- /O.CAN.KIWX.GL.W.0024.000000T0000Z-201111T1000Z/ /O.NEW.KIWX.SC.Y.0082.201111T0909Z-201111T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 409 AM EST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt quickly diminishing to 5 to 15 kt by mid-morning. Waves 4 to 7 ft occasionally 9 ft subsiding to 1 to 3 this afternoon. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 9, 2:08 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 9, 2:08 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 208 PM EST Mon Nov 9 2020 .SYNOPSIS... Issued at 129 PM EST Mon Nov 9 2020 Remaining unseasonably warm through Tuesday afternoon. It will become breezy Tuesday afternoon as a cold front approaches from the west. Much of the rain will hold off until Tuesday evening. Showers will quickly move through during the night, followed by dry and cooler conditions Wednesday. && .SHORT TERM...(This Evening through Tuesday night) Issued at 129 PM EST Mon Nov 9 2020 Record high temperatures and record warm low temperatures remain on tap for the next 24 hours or so. Tonight and Tuesday, the 1030mb surface high and 590dam ridge shift farther eastward such that their local influence begins to wane. However, weak warm air advection continues through the low-levels and this is paired with some clouds overnight. This will still permit record-challenging temperatures. Furthermore, our forecast lows are within the 50th percentile of model guidance, and high temperatures on Tuesday are just beyond the 75th percentile. Yes, there will be some clouds around on Tuesday, but these past two days have shown that breaks in the clouds have permitted skyrocketing hourly temperatures. Rain along a cold front approaches from the west near sunset in far NW Indiana on Tuesday. I cannot completely rule out some drizzle or pop-up showers in the far southwest and west in the afternoon, but model guidance through 00z Wednesday (12z NAM, GFS, ECMWF, Canadian, etc) is overwhelming dry with at most 0.01" in the fringe areas already mentioned. Breezy conditions will develop as well in response to the surface low deepening as it tracks from the Central Plains to the upper Great Lakes. Winds will be screaming at 925 and 850-mb, but mixing heights will be limited as clouds and rain arrive. Regardless, given the strong 1020 mb high pushing in over Kansas City, PGF winds look to be breezy near 30-35 mph with the highest gusts near the lake. This cold front will move quickly during the overnight hours and drop a quick 0.10-0.25 inch of rain. There continues to be a small threat for thunder along the cold front early in the night with at least a hint of CAPE and marginal values for showalter and lifted index. && .LONG TERM...(Wednesday through Monday) Issued at 129 PM EST Mon Nov 9 2020 Seasonable temperatures arrive in the wake of this cold front through the long-term forecast (highs in the 50s, lows in the 30s more or less). High pressure suppresses rain chances until late Saturday and Sunday when a surface low lifts northeast from the Southern Plains. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1226 PM EST Mon Nov 9 2020 Despite surface ridging, increasing moisture with good southwesterly flow is bringing mid-level clouds into the area. Coverage will increase, and overcast skies, possibly down to MVFR at KSBN, can be expected by the end of the period. Winds are also increasing as the pressure gradient tightens ahead of an approaching cold front. Gusts 25-30 kts this afternoon at KSBN, and at both terminals Tuesday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...Cobb Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 9, 4:16 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 416 AM EST Mon Nov 9 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 416 AM EST Mon Nov 9 2020 /316 AM CST Mon Nov 9 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few wind gusts to 45 mph are possible especially west of Highway 31 late Tuesday and Tuesday evening in the vicinity of showers and a few storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-100930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 416 AM EST Mon Nov 9 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Higher winds and waves are expected on Lake Michigan Tuesday evening.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.